MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW CVC SET: 2-LUMEN 7 FR X 16 CM; CATHETER PERCUTANEOUS
Model Number IPN918511
Medical Device Problem Codes Difficult to Remove (1528); Unraveled Material (1664); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "planned implantation of an arrow catheter after successful puncture, the guide wire cannot be advanced sufficiently.This is then withdrawn, but the spiral-shaped sheath stretches over the inner part.The guidewire cannot be removed from the vein." the guidewire was removed manually by the doctor.There was no patient harm or injury.The patient's current condition is reported as "fine.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The customer provided three photos for analysis.The report of an unraveled guide wire was confirmed through the photos as they revealed unraveling of the coil wire at the location of the core wire separation.The customer returned multiple components of a cvc kit, including one guide wire assembly and introducer needle, for analysis.No definite signs-of-use were observed.Visual inspection revealed the guide wire coil wire was unraveled in the middle of the body due to a core wire separation.Microscopic examination confirmed that both welds were intact to the core and coil wires and were spherical.One kink was additionally observed on the guide wire body.Visual and microscopic examination of the needle revealed no obvious defects or anomalies.The kink in the guide wire measured 425mm from the proximal end.The broken core wire pieces measured a total of 455mm, which is within the specifications of 450-458mm per product drawing.The guide wire outer diameter measured 0.616 mm which is within the specifications of 0.610-0.635mm per product drawing.The inner diameter of the cannula measured 0.32", which is within the specification limits of 0.032"-0.034" per the cannula product drawing.The functional end of the guide wire was inserted through the cannula and no resistance was observed.Performed per the ifu statement, "advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle".A manual tug test confirmed the proximal and distal weld were secure and intact.A device history record review was performed with no relevant findings.The ifu provided with the kit informs the user, "do not apply undue force on guidewire to reduce risk of possible breakage".The ifu also states, "do not withdraw guidewire against needle bevel to reduce risk of possible severing or damaging of guidewire".The report that the guide wire unraveled was confirmed through examination of the returned sample.The core wire was broken towards the distal j-bend, resulting in unraveling of the coil wire.Despite this, the guide wire passed all relevant dimensional and functional requirements, and a device history record review revealed no relevant manufacturing findings.Based on these circumstances, unintentional use error caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.

Brand Name
ARROW CVC SET: 2-LUMEN 7 FR X 16 CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20098075
Report Number3006425876-2024-00855
Device Sequence Number12872318
Product Code DQY
UDI-Device Identifier00801902104694
UDI-Public(01)00801902104694(11)240228(17)290131(10)71F24B0769(21)
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K862056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN918511
Device Catalogue NumberCS-12702-E
Device Lot Number71F24B0769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2024
Supplement Date Received by Manufacturer09/10/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown